PDA

View Full Version : Methotrexate Injections



ashleybaby715
01-27-2013, 05:47 PM
I have a question.
Do any of you guys take Methotrexate injections? I've been taking the tablet form for four years now and I just absolutely hate it. It's bad enough that I have to take as many pills as I do on a daily basis, but to take 8 more on sunday kills me. I get very nauseous and my stomach will hurt all day long. I've started taking it at night for hopes that I can sleep through the side effects and it usually works.
I was considering switching to the injections. Do you do them yourself or do you have to get them done by your doctor?

Are there any different side effects that are different from the pill?

SleepyInSeattle
01-27-2013, 06:15 PM
Have you been taking folic acid on your non-Mtx days? It really helps mitigate the side effects for a lot of people.

I always take my Mtx at night, just like you say - so I sleep through any bad stuff.

Also, my doc said it was okay to split the dose up - so I take 4 pills on Monday night and 4 pills on Thursday night.

I know everyone is different, but for me, with that routine, I barely notice anything at all, and the Mtx helps me a lot.

I don't have experience with the injections, but personally, if I can I would avoid them simply because anybody on Mtx has a compromised immune system, and anybody who gets that many injections is bound to develop an infection from one at some point. Maybe I am being paranoid, but I have witnessed a HORRIBLE episode of that in my family and so I am probably more afraid of it than I need to be.

Still - I plan on making an effort to stay on the pill form if I possibly can....

ashleybaby715
01-27-2013, 06:54 PM
I do take folic acid every day. I only feel really crappy sundays so thats fortunate at least. still sucks though. i'm definitely going to do my research to see what would be best for me!

debbie-b
01-28-2013, 02:16 PM
Hi Ash,

The MTX pills didn't go well with me either, got nauseated and just felt yucky. I have switched to the shots, which are better to handle, no nausea.
You do self inject those, which is no big deal at all, it doesn't hurt.

Debbie

ButterflyRN
01-28-2013, 07:12 PM
Unfortunately it's a normal side effect of the med. the injections can sometimes cause the same side effect, but may be less severe. I would definitely talk to your doc about it!